Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 90, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Dec 14, 2009, 4:15 PM CST for Pearl River County, Mississippi. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 4:15 PM CST (22:15 UTC)
- Expired
- Dec 15, 2009, 6:33 AM CST
- In force
- 14 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 4:12 PM CST, 3 minutes earlier.
Area forecast discussion, Dec 14, 4:12 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CST MON DEC 14 2009
.SHORT TERM...
A BUSY EVENING IN STORE AS A LARGE BAND OF ORGANIZED HEAVY
RAINFALL IS APPROACHING ACROSS ACADIANA INTO THE GREATER BATON
ROUGE AREA. THIS BAND HAS PRODUCED 2 INCH PER HOUR RATES AND
SHOULD MOVE INTO THE BATON ROUGE METRO AREA BY 5 PM...WESTERN
PORTIONS OF NEW ORLEANS METRO AREA BY 7 PM. MEANWHILE...LARGE SLUG
OF GULF MOISTURE ADVANCING NORTH WITH MORE BANDS OF SHOWERS AND
STORMS DEVELOPING DOWNSTREAM OF THE MAIN BAND. NEEDLESS TO
SAY...THE FLASH FLOOD WATCH IS WELL WARRANTED AND ONLY CHANGE TO
PREVIOUS THINKING IS TO BUMP LOWER END TO 2 TO 3 INCHES WITH
LOCALLY 4 TO 6 INCHES. DENSE FOG SEEMS CONFINED TO NEAR WATER
AREAS AND WILL MAINTAIN MARINE DENSE FOG ADVISORY OF AREA LAKES
AND NEAR SHORE WATERS. OTHERWISE...WILL MENTION FOG IN ZONES BUT
FOREGO DENSE FOG ADVISORY FOR LAND AREAS AT THIS TIME AS
CONVECTION SHOULD OFFSET DENSE FOG FOR A WHILE. AN ADVISORY MAY BE
NEEDED LATER IF RAINS SUBSIDE UNEXPECTEDLY BUT PERSISTENT RAINS
ARE ANTICPATED FOR MUCH OF THE NIGHT. MAY SEE A REPRIEVE IN THE
MORNING FOR A FEW HOURS BEFORE REDEVELOPING DUE TO FRONTAL
FORCING.
.LONG TERM...
HAVE NOT MADE MANY CHANGES TO LONG TERM GRIDS WITH GREATER FOCUS
ON THE DAY 1 AND 2 PERIODS. BASICALLY LEFT DRY FORECAST WITH
CLOSER TO SEASONAL TEMPERATURES WEDNESDAY THROUGH SATURDAY. WILL
BE WATCHING MODEL TRENDS WITH GULF LOW FORMATION IN THE WEST
CENTRAL GULF LATER THIS WEEK BUT MODELS ARE DIVERGENT ON SOLUTIONS
WITH THIS FEATURE. IF LOW DEVELOPS...IT COULD PASS WELL SOUTH OF
AREA TO MINIMIZE IMPACTS ON FORECAST AREA OTHER THAN MARINE
ISSUES.
&&
.AVIATION...
MOST TERMINALS WILL BE IMPACTED WITH IFR CEILINGS AND VSBY EITHER
DUE TO FOG OR HEAVY PRECIPITATION OR BOTH THROUGH NEXT 24 HOURS.
FRONTAL PASSAGE EXPECTED TO MOVE ACROSS AREA TERMINALS GENERALLY
BETWEEN 18Z AND 00Z FROM WEST TO EAST.
&&
.MARINE...
DENSE SEA FOG SEEMS CONFINED TO SHORE AREAS AND A DENSE FOG
ADVISORY IS IN EFFECT UNTIL FRONTAL PASSAGE TUESDAY. ONSHORE FLOW
EXPECTED TO STAY AT MODERATE LEVELS THROUGH TUESDAY AND THEN SHIFT
NORTHWEST WITH FRONTAL PASSAGE TUESDAY AFTERNOON AND EARLY
EVENING. WINDY CONDITIONS WITH OCCASIONAL GALE FORCE GUSTS
PROBABLY IMPACTS TUESDAY NIGHT THROUGH WEDNESDAY EVENING WITH
MODIFIED ARCTIC AIRMASS DENSITY OVER RELATIVELY WARM WATERS.
MODELS SUGGEST ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST-
CENTRAL GULF AND MOVES EAST ACROSS THE CENTRAL GULF. THIS MAY
BRING AN INCREASE IN GRADIENT WINDS ACROSS THE NORTH GULF LATER IN
THE WEEK.
&&
.HYDROLOGY...
MANY RIVERS ARE IN FLOOD OR IN HIGH FLOWS. WE ARE CONTINUING TO
MONITOR RAINFALL TRENDS WITH RIVER MODELING INCLUSIVE OF 2 INCH
AREAL AVERAGED BASIN RAINFALL NEXT 24 HOURS...HEAVILY WEIGHTED TO
THE NEXT 12 HOURS. RIVER FLOODING WILL BE A CONCERN FOR THE NEXT
FEW DAYS OR INTO THE NEXT WEEK FOR THE LONGER REACH RIVERS LIKE
THE PEARL.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 67 39 59 / 100 90 10 10
BTR 63 65 41 60 / 90 90 10 10
MSY 70 72 46 61 / 90 90 20 10
GPT 66 68 45 61 / 90 90 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...DENSE FOG ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING
MARINE ZONES: LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL
WATERS FROM THE LOWER ATCHAFALAYA RIVER TO THE MOUTH OF
THE MISSISSIPPI RIVER OUT 20 NM.
DENSE FOG ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING
MARINE ZONES: COASTAL WATERS FROM THE MOUTH OF THE MISSISSIPPI
RIVER TO PASCAGOULA MS OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
&&
24/RRHazardous weather outlook, Dec 14, 11:06 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CST MON DEC 14 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-151200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1106 AM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS AND FLASH FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXPECTED RETURN OF HEAVY RAIN. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED STRONG WIND GUSTS AND OCCASIONAL LIGHTNING THIS AFTERNOON AND TONIGHT. RIVER FLOODING... SEVERAL AREA RIVERS ARE EITHER IN FLOOD OR FORECAST TO RISE TO FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS...STATEMENTS AND RIVER FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS AND FLASH FLOODING... THE FLASH FLOOD WATCH WILL CONTINUE THROUGH THE DAYTIME HOURS ON TUESDAY. STORM RAINFALL TOTALS OF 2 TO 3 INCHES ARE LIKELY ACROSS MOST OF THE AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS DURING THE DAYTIME HOURS. RIVER FLOODING... SEVERAL AREA RIVERS WILL REMAIN NEAR TO ABOVE FLOOD STAGE...AND HEAVY RAINFALL TODAY INTO TUESDAY COULD LEAD TO EVEN HIGHER FLOOD CRESTS AND POSSIBLY ADDITIONAL RIVERS GOING TO FLOOD BY MID WEEK. PLEASE REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF STREET FLOODING OR FLASH FLOODING THROUGH TUESDAY TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Local storm report, Dec 14, 2:12 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM BLIZZARD 5 ENE GONZALES 30.24N 90.85W
12/14/2009 ASCENSION LA EMERGENCY MNGR
AMITE RIVER AND SUMMERFIELD ROADS CLOSED TO DUE HEAVY
RAINFALL.
&&
MEFFERSOLocal storm report, Dec 14, 2:14 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 5 ENE GONZALES 30.24N 90.85W
12/14/2009 ASCENSION LA EMERGENCY MNGR
AMITE RIVER AND SUMMERFIELD ROADS CLOSED TO DUE HEAVY
RAINFALL.
&&
MEFFERSOLocal storm report, Dec 14, 2:28 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 SE MCCOMB 31.21N 90.43W
12/14/2009 PIKE MS EMERGENCY MNGR
THE INERSECTION OF RAYBORN AND GUTTER ROADS WAS CLOSED
DUE TO WATER FLOWING OVER THE ROAD FROM EXCESSIVE
RAINFALL.
&&
MEFFERSOSpecial weather statement, Dec 14, 3:12 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 312 PM CST MON DEC 14 2009 LAZ034>037-046>050-MSZ068-069-142315- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON- AMITE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS... WALKER...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY 312 PM CST MON DEC 14 2009 ...BAND OF HEAVY RAIN MOVING TOWARDS THE BATON ROUGE METROPOLITAN AREA... AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM OPELOUSAS TO NATCHEZ...MOVING SLOWLY TO THE EAST. THE COMBINATION OF THIS SLOW MOVEMENT AND INTENSE RAIN WILL LIKELY RESULT IN FLOODING ACROSS MUCH OF THE BATON ROUGE AREA...ESPECIALLY POOR DRAINAGE AREAS. RAIN RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE AS THIS LINE MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:27 PM CST | River Flood Warning | LIX | Saint Tammany | 11 hr |
| Dec 14, 9:25 AM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 95 min |
| Dec 14, 9:32 AM CST | River Flood Warning | LIX | Saint Helena | 58 hr |
| Dec 14, 10:22 AM CST | River Flood Warning | LIX | Saint Tammany | 35 hr |
| Dec 14, 10:30 AM CST | Flash Flood Warning | LIX | Assumption, Lafourche, Saint James | 3 hr |
| Dec 14, 11:04 AM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint James and 1 more | 116 min |
| Dec 14, 11:58 AM CST | Flash Flood Warning | LIX | Ascension, Livingston | 3 hr |
| Dec 14, 12:49 PM CST | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 3 hr |
| Dec 14, 1:57 PM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Dec 14, 3:01 PM CST | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 59 min |
| Dec 14, 3:44 PM CST | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 3 hr |
| Dec 14, 4:44 PM CST | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 4 more | 106 min |
| Dec 14, 5:33 PM CST | Flash Flood Warning | LIX | Washington | 57 min |
| Dec 14, 5:57 PM CST | Dense Fog Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more | 10 hr |
| Dec 14, 9:06 AM CST | River Flood Warning | LIX | Pearl River | 6 hr |
| Dec 14, 2:53 PM CST | Areal Flood Advisory | LIX | Amite, Pike, Walthall, Wilkinson | 52 min |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.